Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 113, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 23, 2007, 6:15 PM MDT for Curry County, New Mexico. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2007, 6:15 PM MDT (00:15 UTC)
- Expired
- Jun 23, 2007, 7:15 PM MDT
- In force
- 60 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Curry County, NM
The radar
The Cannon AFB radar (KFDX), 14 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 6:50 PM MDT | HAIL 0.88 | 11 Wnw Ranchvale, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.3 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2631 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 240015
SVRABQ
NMC009-240115-
/O.NEW.KABQ.SV.W.0113.070624T0015Z-070624T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
615 PM MDT SAT JUN 23 2007
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CURRY COUNTY IN EAST CENTRAL NEW MEXICO
* UNTIL 715 PM MDT
* AT 614 PM MDT...SKYWARN SPOTTERS REPORTED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE. THIS
STORM WAS LOCATED 16 MILES NORTH OF SAINT VRAIN...OR ABOUT 20 MILES
NORTHWEST OF CLOVIS...AND MOVING SOUTH AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SAINT VRAIN AND 8 MILES EAST OF MELROSE AROUND 715 PM MDT...
THIS SEVERE THUNDERSTORM IS CAPABLE OF VERY LARGE HAIL WHICH CAN
CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER NOW.
LAT...LON 3469 10330 3468 10359 3457 10372 3432 10371
3432 10340
$$
192 follow-up statements
000
WWUS55 KABQ 240028
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
627 PM MDT SAT JUN 23 2007
NMC009-240115-
/O.CON.KABQ.SV.W.0113.000000T0000Z-070624T0115Z/
CURRY-
627 PM MDT SAT JUN 23 2007
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CURRY COUNTY UNTIL 715 PM MDT...
AT 626 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 6 MILES EAST OF FIELD...OR ABOUT 22 MILES NORTHWEST OF
CLOVIS...MOVING SOUTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF SAINT VRAIN AROUND 715 PM MDT...
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3469 10330 3468 10359 3457 10372 3432 10371
3432 10340
$$
19000
WWUS55 KABQ 240119
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
717 PM MDT SAT JUN 23 2007
NMC009-240127-
/O.EXP.KABQ.SV.W.0113.000000T0000Z-070624T0115Z/
CURRY-
717 PM MDT SAT JUN 23 2007
...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR SOUTHWESTERN CURRY
COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.
LAT...LON 3469 10330 3468 10359 3457 10372 3432 10371
3432 10340
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:08 PM MDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 23, 3:08 PM MDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 308 PM MDT SAT JUN 23 2007 .DISCUSSION...WITH THE EXCEPTION OF A FEW RELATIVELY MINOR VARIANCES IN T STORM COVERAGE AND DISTRIBUTION AND THE DEGREE OF NIGHTTIME EAST WIND INTRUSIONS BELOW PASSES/GAPS IN CENTRAL MT CHAIN...THERE WILL BE NO FUNDAMENTAL FCST VARIATIONS FOR THE NEXT SEVERAL DAYS. WHAT IS IN THE PROCESS OF BECOMING THE UPPER LEVEL HIGH THAT WILL NOT DIE WILL CONTINUE TO BE ANCHORED OVER THE WESTERN PART OF THE STATE. THIS HIGH WILL BECOME GRADUALLY MORE TILTED IN TIME TO A MORE SW TO NE ORIENTATION BY THE EFFECTS OF WEAK DISTURBANCES IN THE WESTERLIES ON THE NW SIDE OF IT AND EASTERLIES ON THE SE SIDE OF IT. LOOKS TO BE AT LEAST A SLIGHT DOWNTURN IN CONVECTION SUNDAY...MON...AND POSSIBLY TUE BEFORE THE GFS DECIDES THAT THERE WILL BE A WEAK TO MODERATE WESTWARD SURGE OF LOW LEVEL MOISTURE. NOT CERTAIN ATTM WHY THIS WILL OCCUR...BUT GFS IS KNOWN FOR NOT BEING AS AGGRESSIVE AS THE NAM/WRF WITH THESE...SO DON/T WANT TO DISCOUNT COMPLETELY THUS KEPT THE SMALL DEGREE OF INCREASE IN CONVECTION NEARER THE CENTRAL MT CHAIN AND WESTWARD FOR MIDWEEK. NOT CONVINCED IT WILL GET QUITE AS FAR W AS WE CURRENTLY HAVE INDICATED...BUT WILL STAY WITH IT FOR NOW. LATE WEEK AND BEYOND THE GFS AND TO A LITTLE LESSER DEGREE THE ECMWF WANT TO DROP AN UPPER LEVEL LOW OR TROUGH DOWN INTO THE EASTERLIES ACROS S CENTRAL TX THEN GRADUALLY SHIFT IT WESTWARD UNDER THE OVERSTAYING-ITS- WELCOME HIGH OVER THE STATE. AS OF NOW IT DOESN/T LOOK ALL THAT LIKELY THIS THIS NEW DEVELOPMENT WILL SUFFICIENTLY DISLODGE THE HIGH FAR ENOUGH TO W OR N TO BRING ALL THAT MUCH MORE MOISTURE INTO NM...BUT TIME WILL TELL. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 57 99 56 97 / 0 0 0 0 GALLUP.......................... 47 95 48 93 / 0 0 0 0 GRANTS.......................... 51 94 49 94 / 10 0 0 0 GLENWOOD........................ 52 96 52 96 / 10 5 5 5 CHAMA........................... 43 86 42 87 / 10 5 5 5 LOS ALAMOS...................... 55 88 53 92 / 10 5 5 0 RED RIVER....................... 41 82 42 84 / 10 10 5 10 TAOS............................ 49 92 48 93 / 10 5 5 0 SANTA FE........................ 54 91 58 93 / 20 10 5 0 SANTA FE AIRPORT................ 57 93 56 95 / 20 5 5 0 ESPANOLA........................ 58 94 53 99 / 10 5 5 0 ALBUQUERQUE HEIGHTS............. 68 96 67 98 / 20 5 5 0 ALBUQUERQUE VALLEY.............. 65 97 60 97 / 20 5 5 0 ALBUQUERQUE FOOTHILLS........... 64 94 59 97 / 20 5 5 0 ALBUQUERQUE WEST MESA........... 66 96 63 101 / 20 5 5 0 SOCORRO......................... 63 98 61 97 / 20 5 5 0 SANDIA PARK/CEDAR CREST......... 57 89 51 91 / 20 10 5 0 MORIARTY/ESTANCIA............... 54 94 53 92 / 30 10 10 0 CARRIZOZO....................... 61 92 63 98 / 30 10 10 5 RUIDOSO......................... 55 85 55 87 / 30 10 10 10 RATON........................... 52 91 53 92 / 10 10 0 5 LAS VEGAS....................... 51 88 52 89 / 20 10 5 5 ROY............................. 58 91 58 88 / 20 10 5 5 CLAYTON......................... 59 91 62 92 / 20 5 0 5 SANTA ROSA...................... 61 94 59 94 / 30 10 10 5 TUCUMCARI....................... 62 95 64 96 / 30 10 5 5 FORT SUMNER..................... 64 96 65 92 / 30 10 10 5 CLOVIS.......................... 64 94 65 94 / 30 10 10 5 PORTALES........................ 64 95 66 95 / 30 10 10 5 ROSWELL......................... 66 96 68 98 / 20 10 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
Hazardous weather outlook, Jun 23, 5:37 AM MDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 537 AM MDT SAT JUN 23 2007 NMZ001>021-026-241200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 537 AM MDT SAT JUN 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER THE EASTERN PLAINS THIS AFTERNOON AND EVENING. THE STRONGER STORMS COULD PRODUCE HAIL AROUND ONE HALF INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH...HEAVY RAIN AT RATES UP TO THREE QUARTERS OF AN INCH PER HOUR AND MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
In the hours before
Special weather statement, Jun 23, 2:47 PM MDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 247 PM MDT SAT JUN 23 2007 NMZ005-232130- NORTHEAST HIGHLANDS- 247 PM MDT SAT JUN 23 2007 ...STRONG THUNDERSTORMS MOVING SOUTH THROUGH WESTERN SAN MIGUEL COUNTY... AT 247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER...FROM 10 MILES SOUTHEAST OF WATROUS TO NEAR ANTON CHICO. . MOVEMENT WAS SOUTH AT 20 MPH.
Special weather statement, Jun 23, 3:51 PM MDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 351 PM MDT SAT JUN 23 2007 NMZ012-232230- CONCHAS LAKE/GUADALUPE COUNTY- 351 PM MDT SAT JUN 23 2007 ...STRONG THUNDERSTORM MOVING SOUTH THROUGH GUADALUPE COUNTY AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER MOVING SOUTH THROUGH CENTRAL AND WESTERN PORTIONS OF GUADALUPE COUNTY. MOTORISTS TRAVELING ALONG INTERSTATE 40 NEAR SANTA ROSA SHOULD BE ON THE LOOKOUT FOR THESE STRONG STORMS.
Local storm report, Jun 23, 5:07 PM MDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
507 PM MDT SAT JUN 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL BROADVIEW 34.82N 103.21W
06/23/2007 E1.75 INCH CURRY NM TRAINED SPOTTER
&&
GUYERSpecial weather statement, Jun 23, 5:40 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 540 PM MDT SAT JUN 23 2007 NMZ019-240015- CHAVES COUNTY PLAINS- 540 PM MDT SAT JUN 23 2007 ...STRONG THUNDERSTORM MOVING OVER SOUTHWEST CHAVES COUNTY... AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 12 MILES NORTH OF HOPE. MOVEMENT WAS EAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL CHAVES COUNTY ALONG ROUTE 13 NEAR THE EDDY COUNTY LINE. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. SMALL HAIL CAN CREATE SLIPPERY DRIVING CONDITIONS ON ROADWAYS. 19
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:43 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 62 min |
| Jun 23, 7:21 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 54 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.